Bad rebound when stopping the meds???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 2/20/2006 8:06 PM (GMT -6)   
 Did/has anyone else gotten a bad rebound of heartburn when you quit taking any PPI's or any antacids?  How long can I expect this to last?  I am taking zantac but it isn't helping.  This is about my 3rd full day off of Nexium and I am miserable tonight.
 
Nancy

Post Edited (Nal) : 2/20/2006 7:33:57 PM (GMT-7)


Nikib5
Regular Member


Date Joined Feb 2006
Total Posts : 88
   Posted 2/21/2006 7:09 AM (GMT -6)   
I had it pretty bad and I didn't get much sleep the first week. Really the first 5-6 days were the worst for me. Just watch what you eat this week. I was amazed how all of a sudden I woke up one day feeling better. I hope that is the case for you too.
 
~Niki

Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 2/21/2006 8:50 AM (GMT -6)   

Thanks NikiB.  I was afraid I was going crazy!  I guess I never realized that rebound could happen even when I tapered off the meds.  I was on them for over 5 years though, so what did I expect right?  I was given some good advice on here about eating with a possible diet plan for the next couple days just see if it helps-nothing dangerous or silly, just watching the carbs.

Nancy

 

Day 4 and counting today!


CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1543
   Posted 2/21/2006 9:14 AM (GMT -6)   
Mine usually lasted about 5 days.

BobbyT10
Regular Member


Date Joined Feb 2006
Total Posts : 31
   Posted 2/21/2006 12:16 PM (GMT -6)   
Usually? How many times did you do it and why? Just curious.

Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 2/21/2006 1:26 PM (GMT -6)   

Bad heartburn this morning again-uggh!  Yes, my dr knows what I am doing.  I told him if the meds arent helping and I am getting stomach pain, then why would I continue taking them??  He didn't have an answer-just sat there.  After all if there weren't these big time drugs out there, he wouldn't get wined and dined everywhere and would probably be out of a job!

Sorry, I am a little cranky today and very fed up with dr's as well.

 

Nancy


heartburnhell
New Member


Date Joined Feb 2006
Total Posts : 12
   Posted 2/22/2006 8:28 PM (GMT -6)   
Hang in there Nancy. I am tapering off protonix . I have been on them for about a year. I am on day 6 with no meds. I have been tapering off for almost three months. I started taking a probiotic 2 times a day plus glutamine and digestive enzymes. I think it really helps:) Good luck.
Heather

BobbyT10
Regular Member


Date Joined Feb 2006
Total Posts : 31
   Posted 2/22/2006 8:36 PM (GMT -6)   
Nal - I do'nt know how you do it. I have been off PPI's for 2 days, and my throat is on fire. It hurts to think how bad for my body this is. And I know that you have it worse. I'm starting to think maybe drugs are the answer. Anyway, I'm throwing in the towel and going back on something tomorrow. And this is after 4 days only.

I wish you the best of luck in whatever you do and I just this disease would get cured already :(

Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 2/23/2006 3:08 PM (GMT -6)   

Im on day 6 right now.  I still get heartburn.  I think the liquid carafate is finally starting to kick in a little.  We'll see how things go later.

 

Nancy

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, May 27, 2018 3:45 PM (GMT -6)
There are a total of 2,966,425 posts in 325,339 threads.
View Active Threads


Who's Online
This forum has 162746 registered members. Please welcome our newest member, Oldirongut.
324 Guest(s), 6 Registered Member(s) are currently online.  Details
AprilHope, imagardener2, ChickenArise, OriolCarol, straydog, Charlie1950